MAUDE Adverse Event Report: AESCULAP INC. ROUND FILTER POLYPROPYLENE; STERILIZATION WRAP CONTAINERS, TRAYS, CASSETTES & OTHER ACCESSORIES

AESCULAP INC. ROUND FILTER POLYPROPYLENE; STERILIZATION WRAP CONTAINERS, TRAYS, CASSETTES & OTHER ACCESSORIES
Model Number MD344
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The adverse event is filed under aic reference xc (b)(4) cc (b)(4).Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
According to the event description: on april 08, 2025, the facility reported visible holes in the filters after steam sterilization in a steris amsco 3053.Sterilizer had recently been worked on.Age of sterilizer unknown but customer estimates around 20 years.The holes happened in multiple loads, but not every container filter affected each time wrapped trays were fine (passed, no holes) in affected loads.The issue happened to various lot numbers of md344 filters.The issue happened in the same sterilizer each time.
 
Additional Manufacturer Narrative
The adverse event is filed under aic reference xc (b)(4).One (1) sample provided were returned to the manufacturing site for technical evaluation.Results of the investigation determined that there were holes melted into the filter.The device quality and manufacturing history records (dhr) review found the device was manufactured according to specification.There are no similar complaints against the reported lot number with this error pattern.Retain samples were evaluated with no discrepancies noted.Based on the investigation findings, the melted holes observed are not considered to be a manufacturing defect.As a result, the reported failure could not be confirmed to be a manufacturing related issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
ROUND FILTER POLYPROPYLENE
Common Device Name
STERILIZATION WRAP CONTAINERS, TRAYS, CASSETTES & OTHER ACCESSORIES
Manufacturer (Section D)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer (Section G)
AESCULAP INC.
3773 corporate parkway
center valley PA 18034
Manufacturer Contact
jonathan severino
3773 corporate parkway
center valley, PA 18034
4847197287
MDR Report Key21903819
Report Number2916714-2025-00015
Device Sequence Number8729234
Product Code KCT
UDI-Device Identifier14522281506819
UDI-Public(01)14522281506819(10)2502104
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K093493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD344
Device Catalogue NumberMD344
Device Lot Number2502104
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown